Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 44, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Aug 5, 2012, 3:35 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2012, 3:35 AM EDT (07:35 UTC)
- Expired
- Aug 5, 2012, 3:52 PM EDT
- In force
- 12 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
574 WHUS72 KCHS 050735 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 335 AM EDT SUN AUG 5 2012 AMZ352-354-374-051600- /O.NEW.KCHS.SC.Y.0044.120805T0735Z-120805T2100Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 335 AM EDT SUN AUG 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
616 WHUS72 KCHS 051409 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1009 AM EDT SUN AUG 5 2012 AMZ352-354-374-052100- /O.CON.KCHS.SC.Y.0044.000000T0000Z-120805T2100Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1009 AM EDT SUN AUG 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
666 WHUS72 KCHS 051644 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1244 PM EDT SUN AUG 5 2012 AMZ352-354-051745- /O.CAN.KCHS.SC.Y.0044.000000T0000Z-120805T2100Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1244 PM EDT SUN AUG 5 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ374-052100- /O.CON.KCHS.SC.Y.0044.000000T0000Z-120805T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1244 PM EDT SUN AUG 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
287 WHUS72 KCHS 051952 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 352 PM EDT SUN AUG 5 2012 AMZ374-052100- /O.CAN.KCHS.SC.Y.0044.000000T0000Z-120805T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 352 PM EDT SUN AUG 5 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Aug 5, 1:35 AM EDT, 2 hours earlier.
Area forecast discussion, Aug 5, 1:35 AM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 135 AM EDT SUN AUG 5 2012 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL INTO EARLY NEXT WEEK. AN APPROACHING COLD FRONT WILL STALL AND WEAKEN TO THE NORTHWEST DURING THE MID TO LATE WEEK PERIOD. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... MADE SOME PRETTY SUBSTANTIAL CHANGES TO THE SKY FORECAST FOR THE REST OF TONIGHT WITH MAINLY CLEAR SKIES BEING OBSERVED ACROSS MUCH OF THE REGION. DO EXPECT AN INCREASE IN CLOUD COVER LATER TONIGHT AS LOW-LEVEL CONVERGENCE INCREASES ALONG THE COAST AND WITH IT SHOWER ACTIVITY. LOWS FROM THE LOWER 70S WELL INLAND TO THE LOWER 80S ON THE BEACHES LOOK ON TRACK. && .SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/... A DEEP LAYER RIDGE AXIS WILL CONTINUE TO BE CENTERED JUST NORTH OF THE REGION THROUGH EARLY MONDAY. THE TROPICAL WAVE THAT HAS BEEN OVER THE WESTERN BAHAMAS AND INTO CENTRAL AND SOUTHERN FLORIDA IS FORECAST TO MOVE SLOWLY WNW ACROSS THE CENTRAL FL PENINSULA AND INTO THE EAST GULF OF MEXICO INTO EARLY NEXT WEEK. THE MAIN IMPACT FROM THIS SYSTEM WILL BE AN INCREASE IN DEEP LAYER MOISTURE ALONG THE NORTHERN PERIPHERY OF THE TROPICAL WAVE...ESPECIALLY LATER TONIGHT AND THROUGH SUNDAY...ESPECIALLY OVER THE SOUTHERN HALF OF THE AREA. ALL MODELS SHOW PWATS INCREASING TO ABOVE 2.O INCHES SUNDAY. HAVE NUDGED POPS UP TO HIGH END CHANCE FOR SUNDAY GIVEN THE INCREASE IN MOISTURE...AND WOULD NOT BE SURPRISED IS POPS NEED TO BE INCREASED EVEN MORE...ESPECIALLY OVER OUR GA REGION. THINK ATMOSPHERE WILL BE PRETTY TROPICAL IN NATURE...WITH MORE SHOWERS THAN THUNDERSTORMS...AT LEAST THROUGH SUNDAY. BY LATER MONDAY AND TUESDAY...THE DEEP LAYER RIDGE BEGINS TO WEAKEN AND SHIFT SOUTHWARD OVER THE SOUTHERN FORECAST AREA AS A BROAD UPPER TROUGH DEVELOPS ACROSS THE GREAT LAKES STATES AND NEW ENGLAND. HAVE CONTINUED CHANCE/CLIMO POPS MONDAY AND TUESDAY...WITH THE BEST CONCENTRATION OF CONVECTION BEING FOCUSED INLAND DURING THE AFTERNOON AND EVENING...DESPITE INDICATION BY NAM AND GFS QPF FIELDS THAT PRECIP COULD CARRY THROUGH MONDAY NIGHT INLAND AS A WEAK FRONT STALLS WELL NW OF THE AREA. MADE ONLY COSMETIC CHANGES TO TEMPS...WITH BOTH MAXES AND MINS RIGHT AROUND NORMAL TO POSSIBLY A TAD BELOW NORMAL...ESPECIALLY SUNDAY. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... UPPER LEVEL RIDGING WILL CONTINUE TO WEAKEN THROUGH THE MID TO LATE WEEK PERIOD...AS A TROUGH ALOFT AND SEVERAL SHORTWAVES MOVE ACROSS THE NEW ENGLAND STATES. A COLD FRONTAL SYSTEM IS EXPECTED TO STALL AND EVENTUALLY DISSIPATE WEST OF THE AREA BY THE MIDDLE OF NEXT WEEK. ALTHOUGH ATLANTIC SURFACE HIGH PRESSURE WILL AT LEAST MAINTAIN CONTROL OF THE COASTAL AREAS THROUGH THE EXTENDED PERIOD...THE SURFACE PATTERN FARTHER INLAND WILL BE MORE ILL DEFINED BETWEEN HIGH PRESSURE OVER THE CENTRAL UNITED STATES AND THE SUBTROPICAL HIGH JUST TO THE EAST. CONSIDERING THE INCREASED FORCING FROM THE STALLED FRONT TO THE WEST...COMBINED WITH INFLUENCES FROM WEAK SHORTWAVE ENERGY JUST INLAND AND TYPICAL BOUNDARY/SEABREEZE INTERACTIONS...SOLID SHOWER/THUNDERSTORM CHANCES CONTINUE THROUGH FRIDAY. TEMPERATURES WILL CONTINUE TO REFLECT NEAR SEASONAL NORMALS...WITH HIGH TEMPERATURES IN THE LOW TO MID 90S DURING THE AFTERNOON FALLING INTO THE LOW TO MID 70S OVERNIGHT. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... LOW-MEDIUM CONFIDENCE ON MOST ELEMENTS AT BOTH TERMINAL FOR THE NEXT 24 HOURS. KCHS...EXPECT TO SEE AN EXPANSION OF LOW CLOUDS AFTER 09Z AS LOW- LEVEL SPEED CONVERGENCE INCREASES ALONG THE COAST. BEST CHANCES FOR MVFR CIGS WILL BE FROM 12-15Z COINCIDENT WITH THE STRONGEST CONVERGENCE. ISOLATED-SCATTERED SHOWERS ARE EXPECTED TO DEVELOP AFTER SUNRISE AND MOVE INLAND. GIVEN THE FAST FLOW ALOFT RESIDENCE TIME OF ANY SUB-VFR REDUCTIONS IN VSBYS WILL BE BRIEF THUS WILL NOT INCLUDE ANY TEMPO OR PREVAILING REDUCTIONS ATTM. BEST SHOWER ACTIVITY IS FORECAST TO CONCENTRATE WELL SOUTH OF THE TERMINAL LATER TODAY AND CONTINUE INTO TONIGHT. KSAV...STARTING TO SEE AN UPTICK IN SHOWER ACTIVITY OFFSHORE AS LOW-LEVEL CONVERGENCE BUILDS ALONG THE COAST. COULD SEE A BRIEF SHOWER AT JUST ABOUT ANY TIME PRIOR TO SUNRISE...BUT ANY VSBY REDUCTIONS SHOULD BE BRIEF. THERE WILL ALSO BE A INCREASED RISK FOR MVFR CIGS PRIOR TO DAYBREAK AND THE 06Z TAF WILL REFLECT THIS. EXPECT TO SEE A QUICK EXPANSION IN SHOWER ACTIVITY AFTER SUNRISE WITH COVERAGE BECOMING SCATTERED-NUMEROUS. WINDOW FOR THE BEST CHANCES FOR ANY MEANINGFUL IMPACTS WILL BE 15-18Z WHERE MVFR VSBYS/CIGS WILL BE POSSIBLE IN MODERATE RAINFALL. QUICK DURATIONS OF IFR OR LOWER ARE A POSSIBILITY BUT THE RISK/SPATIAL AREA IS TOO LOW TO JUSTIFY A MENTION ATTM. SHOWER ACTIVITY IS EXPECTED TO END BY EARLY AFTERNOON. EXTENDED AVIATION OUTLOOK...NO CONCERNS. && .MARINE... TONIGHT...MODERATE SOUTHEAST FLOW WILL DOMINATE AS A TROPICAL WAVE PUSHES INLAND ACROSS FLORIDA. WINDS WILL GENERALLY REMAIN 15 KT OR LESS BUT COULD AT LEAST GUST TO 20 KT AT TIMES. SEAS WILL BUILD SLIGHTLY...MAINLY DUE TO AN INCREASE IN EASTERLY SWELL...BUT SHOULD GO NO HIGHER THAN 5 FT. THUS...CONDITIONS SHOULD REMAIN BELOW ADVISORY LEVELS. SUNDAY THROUGH THURSDAY...NO HIGHLIGHTS FOR WINDS AND SEAS EXPECTED THROUGH THE PERIOD AS THE ATLANTIC RIDGE OF HIGH PRESSURE REMAINS OVER THE REGION THROUGH MONDAY. BY TUESDAY AND BEYOND...THE RIDGE WEAKENS AND MOVES OFF TO THE SOUTHEAST AS A TROUGH OF LOW PRESSURE DEVELOPS INLAND. A TROPICAL WAVE WILL REMAIN WELL SOUTH OF THE AREA THROUGH EARLY NEXT WEEK. HOWEVER...EXPECT AN INCREASE IN SHOWERS AND ISOLATED THUNDERSTORMS TONIGHT THROUGH SUNDAY AS DEEPER MOISTURE ALONG THE NORTHERN PERIPHERY OF THE TROPICAL WAVE MOVES ACROSS THE AREA. A RETURN TO MORE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS... MAINLY DURING THE LATE NIGHT AND MORNING...BY TUESDAY AND BEYOND. DEPENDING ON HOW STRONG THE TROPICAL WAVE GETS WELL SOUTH OF THE REGION...WILL GOVERN THE STRENGTH OF THE WINDS... ESPECIALLY SUNDAY OVER THE SOUTHERN/GA WATERS. FOR NOW...HAVE KEPT WINDS AT 15 KT OR LESS AND SEAS 5 FEET OR LESS THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 4, 3:54 AM EDT, 23 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 354 AM EDT SAT AUG 4 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-050800- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 354 AM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-050800- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 354 AM EDT SAT AUG 4 2012 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:43 AM EDT | Rip Current Statement | CHS | 10 hr | |
| Aug 5, 3:36 PM EDT | Areal Flood Advisory | CHS | Berkeley | 84 min |
| Aug 5, 4:34 PM EDT | Areal Flood Advisory | CHS | Hampton | 56 min |
| Aug 5, 5:26 PM EDT | Areal Flood Advisory | CHS | Hampton | 41 min |
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.